cancel
Showing results for 
Search instead for 
Did you mean: 

Epirubicin

2 REPLIES 2
Member

Re: Epirubicin

Hi maryKamille

 

Thanks for posting

 

It sounds as though your chemotherapy regime was changed because of side effects you were having. Different types of chemotherapy drugs are used to treat breast cancer and these can be given in different ways and in different combinations.  You were on FEC and one of these drugs was stopped. We wonder if you are now on EC which is another combination that is often used in the treatment of breast cancer.  It’s understandable that you are wondering why you were started on FEC in the first place but the best person to answer this is your hospital specialist.

Chemotherapy drugs destroy cancer cells by interfering with their ability to divide and grow.  Different chemotherapy drugs work in different ways and interfere with the cancer cells at different times in their growth.  However, chemotherapy affects people in different ways so some people have very few side effects while others are affected more. 

 

The side effects listed in our booklets describe the most common side effects but your specialist or a pharmacist are always able to provide greater detail.  The following information about 5 fluorouracil, epirubicin and cyclophosphamide gives more detail about the drugs which may you may find helpful. 

 

Decisions about treatment are made by your multidisciplinary team (MDT) who consider many things such as the individual features of your cancer and your general health.  Chemotherapy is often used in combination with other treatments in order to destroy the breast cancer and reduce the risk of the cancer coming back (recurrence)

 

Here at Breast Cancer Care we offer a range of free supportive services that you might be interested in. If you would like to talk to someone who has had chemotherapy our Someone Like Me service has volunteers who have had a personal experience of breast cancer and are able to talk to you by email or telephone.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  

 

We are currently reviewing our Forum service and wonder if you would have five to 10 minutes to complete a short survey. The survey will help us gather information about this service and understand more about any improvements we can make.

 

Best wishes

 

Eve

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Community Manager

Re: Epirubicin

Hi maryKamille, sorry that you have had any replies yet. If you have any concerns while you're waiting for others to respond please do give our Helpline a call on 0808 800 6000 from 9am-4pm Monday to Friday, or 9am-1pm Saturday. Best wishes

 

Dan, Digital Engagement Manager 

Highlighted
Member

Epirubicin

 Hi

I have a question about the above drug. I am on FEC and had my 3rd treatment yesterday.  My oncologist saw me on the Monday before and, in discussing side effects of my Chemo, he decided to withdraw the above one of the 3 drugs this time because I was frequently veering between constipation and diarrhoea.

All my pre Chemo blood tests were fine by the way.

When I had my treatment yesterday the nurse said that it would also mean I probably would not get the dental problems with gums etc that I had been experiencing.

All very good news BUT - now I'm not sure if the nurse said it was the Epirubicin he had withdrawn as that's the red one? And I definitely had the red one yesterday. She mentioned the 2nd and last drug's name before she fixed that tube into the canulla and it was the cyclophosphamide. So what's left - the5 fluorouracil (also known as 5FU) and I am sure she didn't say that one. 

More  than that, I am now worrying about the withdrawal of one of the 3 drugs anyway. I got the oncologist to confrim (TWICE) that it would not affect the efficacy of my overall treatment. But he said I didn't need that drug anyway. So why did I have it to start with? And why do none of the pages explaining so much about these drugs side effects never actually tell us what they DO - in terms of a cure as well as listing all the side effects. Why is each of the 3 drugs necessary in their own right?

Glad for any explanations!